Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 18, 2022, 10:16 PM CDT for Smith County, Trousdale County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 10:16 PM CDT (03:16 UTC)
- Expired
- Jul 19, 2022, 12:15 AM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 48 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703
WGUS54 KOHX 190316
FFWOHX
TNC159-169-190515-
/O.NEW.KOHX.FF.W.0007.220719T0316Z-220719T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1016 PM CDT Mon Jul 18 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Smith County in middle Tennessee...
East Central Trousdale County in middle Tennessee...
* Until 1215 AM CDT.
* At 1016 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dixon Springs and Pleasant Shade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3636 8613 3643 8610 3644 8610 3639 8590
3627 8597
FLASH FLOOD...RADAR INDICATED
$$
21What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:14 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 18, 6:14 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 614 PM CDT Mon Jul 18 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Tuesday Night) Issued at 133 PM CDT Mon Jul 18 2022 Earlier convection has moved onto the Cumberland Plateau, leaving the remainder of the mid state rain-free except for a few pinhead showers. Isolated activity will probably stay around the remainder of the afternoon and evening. An upper trough is in the process of working its way across Middle Tennessee, and this will help dry us out. So expect much lower POP's tomorrow as high heat starts to build back in. && .LONG TERM... (Wednesday through next Monday) Issued at 133 PM CDT Mon Jul 18 2022 Another surface boundary will move southward across the mid state Wednesday night and Thursday, so look for more widespread activity as a result. However, the boundary will do little to cool us off, as excessive temperatures will become more prevalent by the weekend and lasting at least through Monday, which takes us through the end of the 7-day forecast period. It appears that a Heat Advisory will be needed on Wednesday, and again Saturday through Monday as heat indices look to top 105 degrees most areas west of the Cumberland Plateau each of those days. Friday and Saturday look to be mostly sunny, with isolated convection possible on Sunday, then scattered activity on Monday. && .AVIATION... (00Z TAFS) Issued at 612 PM CDT Mon Jul 18 2022 VFR conditions are expected at airports this evening with VCSH and light southwest winds. Fog will impact terminals overnight with MVFR vis at BNA and IFR/LIFR vis at CKV/MQY/CSV. VFR conditions return after 13Z on Tuesday morning with light southwest winds and VCSH at CSV. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 90 75 97 / 30 10 10 10 Clarksville 69 91 75 98 / 10 0 0 10 Crossville 66 82 69 88 / 40 30 10 20 Columbia 69 89 74 96 / 40 20 10 10 Cookeville 68 85 72 91 / 40 20 10 20 Jamestown 66 83 70 90 / 30 20 10 20 Lawrenceburg 69 87 73 94 / 50 20 10 10 Murfreesboro 69 89 74 96 / 40 20 10 10 Waverly 69 91 76 98 / 20 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Rose LONG TERM....Rose AVIATION.....Shamburger
Hazardous weather outlook, Jul 18, 7:45 AM CDT, 14 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 745 AM CDT Mon Jul 18 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-191245- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 745 AM CDT Mon Jul 18 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values are expected to range 100 to 105 degrees for locations west of Cumberland Plateau Region Tuesday through Sunday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:51 PM CDT | Areal Flood Advisory | OHX | Smith, Trousdale | 114 min |
| Jul 19, 3:04 AM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 40 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.